4 Wesleyan students arrested in connection with student overdoses

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

MIDDLETOWN (CNN) — Police have arrested four students from Wesleyan University in connection with a drug overdose over the weekend. They are to appear in court next week, Middletown, Connecticut, police said Tuesday.

Middletown Police Department’s Facebook Page:

From left to right: Rama Agha Al Nakib, Zachary Kramer and Eric Lonergan Wesleyan Students arrested on drug charges in relation to the eleven overdoses on campus this past weekend. Andrew Olson also arrested, picture forthcoming.

Ten students and two visitors were hospitalized Sunday from complications”arising from the use of the drug Molly or from alcohol.

The Middletown Police Department reported that 11 were hospitalized because of Molly and one because of alcohol.

Four people remained in the hospital Monday, including two in critical condition, according to police.

University President Michael S. Roth described Molly as a refined form of MDMA with “extremely dangerous” effects. MDMA is the active ingredient in the drug Ecstasy.

But according to the Drug Enforcement Administration, most often Molly is not MDMA, but a toxic mixture of lab-created chemicals. Middletown police said on Tuesday that they expect multiple designer drugs were in the Molly. They have executed four search warrants to find out more about where the drugs came from.

“I ask all students: Please, please stay away from illegal substances the use of which can put you in extreme danger,” Roth wrote in a letter to the community. “One mistake can change your life forever.”

The chemicals in Molly are made to mimic the effects of MDMA; most of them are central nervous system stimulants that cause euphoric highs.

They can also cause a rapid heartbeat, high blood pressure, blood vessel constriction and sweating, and can prevent the body from regulating temperature. Some of the chemicals have been reported to cause intense, prolonged panic attacks, psychosis and seizures.